Hail, Brunswick
- When
- March 11, 12:15 PM EST
- Where
- Brunswick County, Leland
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.250, -78.050
911 reported dime size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Mar 11, 10:00 AM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1000 AM EST TUE MAR 11 2003 PUBLIC: COASTAL TROUGH IS COMING ASHORE THIS MORNING AS IT HAS MOVED THROUGH CRE. RUC CONTINUES TO SHOW THIS TREND OF THE TROUGH MOVING INLAND. WITH FREEZING LEVELS OF 7 TO 8 THOUSAND FEET HAVE BEEN HAVING HAIL REPORTS WITH PEA SIZE HAIL INLAND TO QUARTER SIZED AT CAROLINA BEACH. LAPS IS SHOWING A TIGHT GRADIENT OF CAPE WITH ITS NOSE INTERSECTING WITH BALD HEAD ISLAND. WITH THE BETTER INSTABILITY HAS ALLOWED THE VERY SMALL STORMS TO PRODUCE LARGE HAIL. WILL HAVE TO UPDATE MORNING FORECAST AS FORECAST HIGHS HAVE BEEN REACHED ALONG THE COAST AND MORNING SOUNDINGS SUPPORT 65 DEGREES ESPECIALLY AREAS EAST OF THE TROUGH. MARINE: TROF IS POSND RIGHT ALONG THE COAST THIS MORNING AND WILL RESULT IN A VARIETY OF WIND DIRECTIONS TODAY. CLOSER TO THE COAST THE WIND DIR IS ELY...WHILE FARTHER OFFSHORE THE DIR IS SELY. DURING THIS AFTN THE FLOW IS EXPECTED TO BECOME S THEN SWLY. WILL MAKE MINOR TWEAKS...OTHERWISE THE CWF IS IN GOOD SHAPE. WILL CONTINUE TO HEADLINE SMALL CRAFT SHOULD EXERCISE CAUTION. .ILM... .NC...NONE. .SC...NONE. ILM 058/045 069/050 5511 LBT 056/041 072/049 3311 FLO 059/042 073/050 3311 MYR 059/046 063/051 4411 .ILM... .NC...NONE. .SC...NONE. PUBLIC: HAWKINS MARINE: PFAFF
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-111230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 537 AM EST TUE MAR 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT WATER LEVELS ACROSS THE AREA WILL CONTINUE HIGH WITH SEVERAL RIVERS NEAR OR OUT OF THEIR BANKS. THIS INCLUDES PORTIONS OF THE LUMBER... GREAT PEE DEE...LITTLE PEE DEE AND CAPE FEAR. SCATTERED SHOWERS WILL BRING A TENTH OF AN INCH OR LESS OF RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RIVER LEVELS WILL BE IN A SLOW RECESSION LATE IN THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. DIGIORGI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1049 AM EST TUE MAR 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM LONG BEACH NC 1.00 IN HAIL
03/11/03 BRUNSWICK
MRRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1107 AM EST TUE MAR 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1056 AM SUPPLY NC 1.00 IN HAIL
03/11/03 BRUNSWICK
MRRPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE WILMINGTON NC
1107 AM EST TUE MAR 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1056 AM SOUTHPORT NC 1.00 IN HAIL
03/11/03 BRUNSWICK DELCO
MRRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1124 AM EST TUE MAR 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 AM CAROLINA BEACH NC 0.88 IN HAIL
03/11/03 NEW HANOVER
MRRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1131 AM EST TUE MAR 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 AM 2 SE RIEGLEWOOD NC 0.75 IN HAIL
03/11/03 BRUNSWICK REPORTED IN THE CITY OF
DELCO
MRRPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE WILMINGTON NC
1131 AM EST TUE MAR 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 AM 1 S RIEGLEWOOD NC 0.75 IN HAIL
03/11/03 COLUMBUS REPORTED IN THE CITY OF
DELCO
MRRThe Wilmington radar (KLTX), 45 km away, was scanning. The volume nearest the first event began at 17:15 UTC.
1 hail. Local standard time, as filed.
911 reported dime size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349345.